It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Mental Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-25-2012, 01:16 AM   #1
tak tak is offline
Member
(female)
 
Join Date: Jan 2005
Posts: 54
tak HB User
Question Off Zoloft for 2 weeks, extreme scary low mood?

Hi, I tapered off Zoloft from 150 down to 75, 50, 25, and then finally 0, over the span of a few months (so nothing too abrupt). I was on it for a year, originally at 200 but down to 150 half a year into it bc I was experiencing side effects (and it wasn't working miracles anyway).

It's been 2 weeks now since going from 25 to being off it completely, and the worst of the withdrawal seems to be over (thank God! almost no more brain shivers, flu-like feelings, or the unbeatable insomnia) but the one major concerning symptom I'm left with is extreme scary low mood shifts that come at least twice a day.

Does anyone have experience with Zoloft withdrawal or any ideas?? I'm scared this could be my actual PTSD/messed up head and eating disorder rather than withdrawal, but hoping its withdrawal and my body and brain will balance out! Help!

I get these scary feelings of death, like I don't have reason to be thinking that way except that I'm a failure/too weak or just hopeless, and then I get mad at myself and want to self-harm (which I haven't done in half a year, and only did once then, hadn't done for a year before that) but I'm tired of fighting. When will this hell be over? It's so hard to recover (from awful feelings that come on, scared-like, hard to describe, not quite panic but sometimes lasting a day, and low mood and this pull to fail at everything because I'm too upset and can't live much with everything that's happened trauma-wise/with having gotten so messed up by focusing on trauma in the hospital because I was sick with malnourishment) and I feel like I've tried EVERYTHING. I'm weird and suck at life. My personality isn't right and I've always had problems.

Should I try another med? None have ever really done too much for me. Prozac made me sleep too late when I was younger, Trileptal or Abilify made me scared and a zombie (worse panic feelings of detachment), Zoloft either made me a little more anxious or it was a trade-off and didn't help enough, Effexor made me a zombie, and benzos cause too many mood shifts and not enough benefit. They stop helping as much after just a few uses in a row.

Sorry to write so much...please be serious. Any advice is appreciated. I don't have any personality disorders and I've done well one other time in my life off all med, so maybe I'm just doing bad because the change is still affecting me?? It is better than it was right when I first tapered off.

I'm just having a lot of trouble with my eating disorder, it's like an addiction that directly influences my mood and I feel self-hate when I'm upset about other things because I'm in therapy for repeated abuse and there are issues to do with that and another trauma that affect me, maybe more than they should, so I take it out on myself, even when I don't want to. It's just so scary every time I try to overcome it, and that sounds stupid but it's not the normal kind of fear–it's this overwhelming reality that's too hard to face. I always fall apart. Even after a year of treatment! Should I just keep my eating disorder but try not to die? Or is that fear of self-destruction maintaining my panic? Should I try to get serious help? (That scares me because I don't want to be stuck in the hospital or away from life again.) It seems like professionals in the eating disorder field all have their own theories but no proven solution for any individual situation anyway…some told me to go after the abuser legally but don't understand that the legal system for that is just impossibly difficult. Try to get better physically but then probably break down more emotionally when 'm trying to finish college because my major really is a passion of mine and my classes do still go well, and if it weren't for these health issues they'd be even greater? I'm trying to forget about the past and trauma. I don't know what to do.

 
Sponsors Lightbulb
   
Old 11-25-2012, 07:47 AM   #2
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, Minnesota-USA
Posts: 804
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Off Zoloft for 2 weeks, extreme scary low mood?

Hello Tak,

I also was taking Zoloft at the same doses as you. I experienced more side-effects while taking it than tapering off. When I was done with the Zoloft and switched to Prozac, I noticed a major decline in my mood. My doctor thinks the reason is I was previously on a high dose of Zoloft and I have yet to go up to a high dose on Prozac.

How long have you been taking anti-depressants? Perhaps the symptoms you're experiencing are more related to not taking anymore medication after stopping the Zoloft rather than withdrawal effects directly related to the Zoloft? Have you talked to your doctor about possibly trying another med?

I don't think having low mood points or struggling to cope with trauma you experienced makes you weird or means you suck at life. I think it means you're going through a very difficult time in life and I don't think that says anything about who you are as a person. Also, I don't think there is any rule that says you have to recover from trauma after being in therapy in one year.

 
Old 11-25-2012, 12:19 PM   #3
tak tak is offline
Member
(female)
 
Join Date: Jan 2005
Posts: 54
tak HB User
Re: Off Zoloft for 2 weeks, extreme scary low mood?

Thanks so much. Sorry you experienced side effects on it too. I may schedule an appointment to see about taking another med–it's just that I've tried others and not found a great help. Ones I haven't tried are Wellbutrin, Lexapro, Celexa, and 5-HTP. Anyone have any experience with any of those after trying lots to no avail? Im most curious about 5-HTP. My nutrition isn't great, which I'm trying to improve…life feels good when I feel normal, but when taken over by depression/fear and the discouragement of being stuck in this awful cycle, it's a kind of debilitating low and so far I haven't been able to improve. I'm trying to wait it out to see if I balance out in terms of mental strength, but worried because it's so hard!!

I'm curious about the other three too, although Celexa is said to be similar to ones I've taken, same with Lexapro (to Zoloft, correct?) :/

Thanks again and hope things get better for you with the help of the Prozac too.

 
Old 11-25-2012, 12:36 PM   #4
Senior Veteran
(male)
 
flamesabers's Avatar
 
Join Date: Sep 2011
Location: Rochester, Minnesota-USA
Posts: 804
flamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB Userflamesabers HB User
Re: Off Zoloft for 2 weeks, extreme scary low mood?

Thank you, and your welcome.

I have experience with Celexa and Wellbutrin. Celexa made me too drowsy and I switched to a different med after taking it for 6 weeks. With Wellbutrin I've always taken it as a supplement to balance other meds like Effexor, Zoloft and now Prozac. I think the Wellbutrin helps to reduce the tiredness I typically experience with anti-depressants. I'm unsure of how effective Wellbutrin is a stand-alone anti-depressant. I'm not familiar with 5-HTP.

I'm not sure about Celexa's similarity to Lexapro.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:23 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!